A generalized logistic approximation of the student t distribution
A generalization of the logistic distribution is defined and its cumulants are derived. By equating coefficients of kurtosis of the generalized logistic and the Student t distribution, an accurate and simple approximation is obtained for the Student t distribution. The accuracy of the approximation is illustrated by comparing it with some tabulated values of the t distribution. © 1986, Taylor & Francis Group, LLC. All rights reserved.
Communications in Statistics - Simulation and Computation
George, E., El-Saidi, M., & Singh, K. (1986). A generalized logistic approximation of the student t distribution. Communications in Statistics - Simulation and Computation, 15 (4), 893-903. https://doi.org/10.1080/03610918608812570